MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT Ø11,5X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT Ø11,5X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02258115
Health Effect - Clinical Codes Pulmonary Embolism (1498); Death (1802)
Date of Event 10/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Disposition is unknown.
 
Event or Problem Description
The surgeon was undertaking a t2 nailing procedure in a (b)(6) female patient.At the start of the case during reaming with bixcut reamers, the patient had a pulmonary embolism.The surgeons attempted resuscitation and transferred the patient to itu but the patient passed away some time later.There were no reports of any issues with the bixcut reamer during use and the t2 nail had not been implanted update: the patient was a (b)(6) female, overweight (high bmi).She attempted a half marathon on (b)(6) 2018 but dropped out.She complained to a&e of thigh pain, a stress fracture was later noted after 3 visits to hospital and was admitted for a im nail procedure.The case was progressing as planned without incident, however there was a spiral fracture which the surgeons face difficulty in reducing.Following reduction the surgeon started reaming using the bixcut reamers.The anaesthetist reported a pe and the need to intubate and the surgeon stopped the procedure.Following this they started to stabilise the patient and perform cpr.After 15 mins the anaesthetist confirmed that she would not be fit for continuation with the nail even if she was stabilized.All of these devices has been in use at the time the event happened as that sequential reaming took place increasing diameter from 9mm ¿ 14.5mm.

Brand Name
IM REAMER, AO FITTING BIXCUT Ø11,5X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8075100
Report Number0009610622-2018-01390
Device Sequence Number13503800
Product Code LXH
UDI-Device Identifier04546540145413
UDI-Public04546540145413
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02258115
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age33 YR